Little Girl Tries To Wake Up Overdosed Mom (Video)

| by Jonathan Constante
2-year-old girl trying to wake her mother up after she overdoses. 2-year-old girl trying to wake her mother up after she overdoses.

A video of a little girl desperately trying to wake up her mom, who had overdosed at a store, is going viral (video below).

The incident occurred on Sept. 18 at a Family Dollar store in Lawrence, Massachusetts, WFXT reported. A bystander saw a 2-year-old girl trying to wake her mother up after she collapsed in one of aisles. The bystander called 911 and took a video.

In the footage, the little girl is seen crying as she frantically tugs at her mother’s limp body. She grabs her mother’s hand and pulls her hair, but the woman doesn’t wake up.

The Spanish-speaking man recording the video is heard describing the mother’s eyes rolling to the back of her head. Another man is seen in the video, claiming to be the woman’s friend.

First responders arrived shortly after. Police said it took two doses of Narcan to revive the woman, who was later identified as 36-year-old Mandy McGowen, the Palestine-Herald Press reported.

Police said they found drug paraphernalia in McGowen’s diaper bag while looking for identification. An officer said he found "straws cut to three inches long" with "white powdery residue around the tips of them,” according to a police report.

But McGowen denied that she had overdosed. After being revived with Narcan, she said "she was just tired and dozed off," according to the report.

"She kept saying, 'No, no,'" store clerk Nicaurys Anziani told the Palestine-Herald Press. "She did not want to go to the hospital."

The little girl is currently in the custody of the Department of Children and Families. Police said the video is a key piece of evidence in charging McGowen with child endangerment.

“It’s very disturbing to see someone obviously in the matter of addiction where it overtakes someone where they’re not able to take care of their child, leaves their child vulnerable,” said Lawrence Police Chief James Fitzpatrick.

Authorities believe McGowen overdosed on an oral version of heroin or fentanyl, an opiate-based narcotic.

“They can see firsthand the power of the narcotic and fentanyl,” Fitzpatrick added. “She’s lucky to be alive and you see someone in the throes of addiction like that, and what they’re willing to sacrifice.”

Sources: WFXT, Palestine-Herald Press / Photo credit: JAWIR NEWS/YouTube

Should McGowen lose her little girl until she gets clean?
Yes - 0%
Yes - 0%